Heroin has caused great grief and harm throughout the world but yet, abusers still underestimate the effects of this substance. Addiction is possible from the very first contact and it will no doubt lead to health complications and social problems for the abuser.
Shortly after the first consumption of heroin, the body's adrenaline will rise followed by a warm flushing of the skin and dryness in the mouth. The limbs will also feel abnormally heavy. Other effects include having a slow and slurry speech, constricted pupils, vomiting and constipation.
In addition, there are also harmful effects associated with consuming heroin such as a lowered heart rate and respiration. Lungs, kidney and liver become damaged over time because of impurities in the heroin that clog the blood vessels leading to these organs. The abuser could also experience extreme fatigue and constipation.
What are the long-terms effects?
The long-term effects of heroin are more frightening and more damaging to the body. These include collapsed veins, infection of the heart lining and liver disease. Various types of pneumonia could also take place due to the abuser's respiratory problems brought on by heroin’s depressing effects.
What are the withdrawal symptoms?
The troubles do not stop there. Once the body has become accustomed to the abuse of heroin, withdrawal symptoms develop if there are attempts to stop using it. Such symptoms include restlessness, muscle and bone pain, insomnia, diarrhoea and vomiting. The abuser will also experience bodily cramps, chills, watery eyes, runny nose and exhibit an abnormally irritable mood. More importantly, withdrawal symptoms could be fatal if the abuser is heavily dependant on heroin.
Remember, it is wiser to not even try. The first puff could lead to addiction. Don’t trade your future away for broken dreams and dismantled families.
Click here to download PDF (PDF, 643 KB)